MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 4F SINGLE CT MIDLINE

MEDICAL COMPONENTS, INC. 4F SINGLE CT MIDLINE
Model Number MLCT4S20
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Difficult guidewire removal.It knotted on the distal tip.Ir procedure to remove.
 
Additional Manufacturer Narrative
Two.018" guidewires were returned for evaluation.The wire indicated to be for this complaint has a knot at the distal end.The other guidewire appears to have looped back around itself and formed a knot on the distal end.Both guidewires have a great deal of tissue entangled in the knotted area.After decontamination a large portion of the tissue was removed but it was not possible to remove all of it.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.A root cause cannot be determined but is not likely manufacture related.A possible cause of the knotted tip could be a back-and-forth (in and out) motion during insertion.This can cause the wire to fold back on itself and result in a knotted tip.This may also cause the wire to be difficult to remove, resulting in applying more forces than the device is designed to withstand in order to remove it.The instructions for use (ifu) contains the following cautions: *do not insert or withdraw the guidewire forcibly from any component.The wire may break or unravel.If the guidewire becomes damaged, the introducer needle or sheath/dilator and guidewire must be removed together.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4F SINGLE CT MIDLINE
Common Device Name
CT MIDLINE
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key12439233
Report Number2518902-2021-00055
Device Sequence Number14408446
Product Code PND
UDI-Device Identifier00884908113730
UDI-Public884908113730
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/15/2024
Device Model NumberMLCT4S20
Device Catalogue NumberMLCT4S20
Device Lot NumberMPTA090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexUnknown